I have been a competitive figure skater for twelve years and for the past six years I've been having chronic foot pain that I only experience in my skates or other tight fitting shoes while doing certain cardio activities. I experience the same pain in both feet. The pain starts out as shooting pains that stem from either side of my foot or in the bottom and spread throughout my entire foot. It feels like nerve pain. It turns into an intense cramping that gets so bad I get sick to my stomach. Sometimes I also have numbness with the pain. It doesn't get better unless I take my skates off and rub my feel for at least 5 minutes which sometimes ends with a burning sensation. It's gotten so severe that I am only able to skate pain free for around 5 mintues at a time and my skating is suffering significantly. It's gotten to where I can't function when the pain kicks in. I have symptoms of plantar fasciitis and tarsal tunnel syndrome but my problems are mainly in my skates. I've had xrays and an MRI but they came up normal. Is their anything you can think of that could help me?
Welcome to MedHelp's Pain Management Forum. I am glad that you found us and took the time to post. I admire your choice of careers. Figure skating is truly a beautiful sport that requires extreme dedication and more! Again your devotion is inspiring and admirable.
I am far from an expert so I doubt I can offer much more then what your physicians have offered. But I am wondering if your pain could be nerve related....which wouldn't show up on any imaging. A painless EMG would provide you with those answers. Burning, numbness and shooting pain sounds like nerve involvement.
I'm guessing that after twelve years of pounding and the demands that your profession places on your feet and ankles they may be doing a bit of rebelling. They are tired!
Another thought regarding the cramping is to make sure your electrolytes, vitamins and minerals are all in balance. Deficiencies in any of those area can account for pain, cramping and even fatigue. That may sound too simple but there are many of us that can attest to the sometimes extreme symptoms that deficiencies have caused us.
When my Vit D, B12 or a few others are low my pain is high.... spasms, cramping and fatigue are more pronounced. It also effects my mood. I feel "down" and lack the energy required to push myself through activities that I normally perform. So give that possibility some consideration.
I hope I've been of some help.... and that you'll keep in touch and let us know how you are doing. I'll look forward to your updates with interest.
Thank you so much for your comments! I will definitely look into making sure I don't have any deficiencies. That's a great idea. And I will definitely talk to my doctor about having an EMG. I'm glad to hear that a nerve condition wouldn't show up on any imaging because when I had my MRI and they came back negative I was afraid they were never going to find anything wrong. Again, thank you so much. You've given me a lot of hope!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.